X

Cookies

Continue We want you to get the most out of using this website, which is why we and our partners use cookies. By continuing to use this site, you are agreeing to receive these cookies. You can find out more about how we use cookies here.

Thursday, 02 October 2014

Subscriptions  |  evouchers  |  Jobs  |  Property  |  Motors  |  Travel  |  Dating  |  Family Notices

South Cumbria police warn of new drug menace

PEOPLE are being warned about the potentially dangerous effects of a new Class A drug, which is believed to have triggered “extreme violence” in two South Cumbrian users.

Police and health officials have issued a warning after two people were admitted to the Royal Lancaster Infirmary after apparently taking the drug 2CB in Kendal.

South Cumbria Superintendent Mark Pannone said it was the first reported use of the drug in the area.

He said: “The trouble is that people think they are taking one thing and they may not be taking that.

“They demonstrated extreme violence, which is unusual in the Kendal area.”

A hallucinogen related to Ecstasy, 2CB – also known as Nexus or Brom – is relatively uncommon in the UK.

It is often used to complement Ecstasy and can be found in a powder or pill form.

Supt Pannone said: “Taking any illegal drug is dangerous under any circumstances – taking a drug which is relatively unknown is even more of a concern and should set alarm bells ringing for anyone considering buying them because they will not know what danger they are putting themselves in.

“Naively, people may consider these new drugs will give them a greater high or be relatively safe because they are not well known.

“People can never predict how they will react to any drug. All unknown substances can cause significant harm, not only to the individual taking them, but also to innocent members of the community or those who are trying to help after they become violent.

“My advice would be to stay away from drugs completely and if you know of anyone who is selling this new substance, we ask you to come forward and provide us with information. It could save lives.”

Dr Rebecca Wagstaff, Cumbria’s deputy director of public health, said: “Drugs should not be mixed with other drugs or alcohol, as the results can be very unpredictable.

“This particular drug has been known to cause panic attacks and episodes of hallucinations and delusions which can be very frightening and put users at risk of harm.”

Anyone who experienced a “serious negative reaction” to any drug should ring 999, contact a medic, or go to their nearest hospital, she said.

Anybody who believes they may have information about drug dealing is asked to contact the police on 101.

People can get free and confidential advice on drugs from the ‘Talk to Frank’ service on 0800 77 66 00.

Have your say

Be the first to comment on this article!

Make your comment

Your name

Your Email

Your Town/City

Your comment


SHARE THIS ARTICLE

North West Evening Mail What's on search










Powered by
nwemail.co.uk/jobs

Hot Jobs

Loading latest hot jobs...
Powered by Zoopla.co.uk






Featured companies

Searching for featured companies...
Search for:

Vote

Should music videos have age ratings?

Yes

No

Show Result


Reuse

Going digital

World's biggest coffee morning 2014

WCF pet and equestrian

Choosing a pre school

Come and join us 5


To save our contact details direct to your smartphone simply scan this QR code

North West Evening Mail

Evening Mail Going Out